MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET
Model Number 82300
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer reported an occlusion and air bubbles during a platelet collection.It is unknown at this time the location of the air bubbles or if air was returned to the donor.Patient (donor) information and outcome are not available at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation:further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.The source of the complaint was "requests for cell counts relevant to release in the event of trima accel abnormalities." the reason for the cell count of this unit is because "occlusion, air bubble".Upon examination of the run data file (rdf) for this event, one of the reasons for the wbc verification flag is "possible airblock" because at 21 minutes into the procedure, after receiving an alarm for low platelet concentration, the operator performed an air block recovery.This is the suggested troubleshooting step for this alarm.This results in no concern for air being returned to the donor.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10 investigation: the customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.The run data file (rdf) was analyzed for this event.Root cause: analysis of the run data file confirms that the platelet products were flagged for possible wbc contamination, as the platelet concentration entering the lrs chamber was calculated to exceed the system limit.If the platelet concentration entering the lrs chamber gets too high, there is likely to be little separation between the platelets and the wbcs, increasing the likelihood for wbcs to exit the lrs chamber with the platelets and contaminate the platelet product.As such, when the concentration entering the lrs chamber was predicted to exceed the system limit, the system conservatively flagged the platelet product to be counted for wbcs.There is no suspicion of device or tubing set malfunction based on the run data file analysis.Analysis identified this to be correct system behavior.The occurrence rate of this flag depends on the configuration in combination with the actual donor pool.By changing the configuration (especially the collect concentration and/or the inlet flow management) the occurrence rate of this alert can be lowered.Upon examination of the run data file (rdf) for this event, one of the reasons for the wbc verification flag is "possible airblock" because at 21 minutes into the procedure, after receiving an alarm for low platelet concentration, the operator performed an air block recovery.This is the suggested troubleshooting step for this alarm.This results in no concern for air being returned to the donor.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10373178
Report Number1722028-2020-00363
Device Sequence Number2160296
Product Code GKT
UDI-Device Identifier05020583823006
UDI-Public05020583823006
Combination Product (Y/N)N
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82300
Device Catalogue Number82300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer12/11/2020
01/19/2021
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date12/18/2020
01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;